Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jan 7, 2021, 4:22 PM CST for 4 counties in Texas. It took effect at Jan 7, 2021, 6:00 PM CST. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2021, 4:22 PM CST (22:22 UTC)
- In effect from
- Jan 7, 2021, 6:00 PM CST
- Expired
- Jan 9, 2021, 6:49 PM CST
- In force
- 49 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 169 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Riverside (RVRT2). The gauge peaked at 133.71 ft at Jan 8, 2021, 11:00 PM CST.
- Action stage
- 132 ft
- Minor stage
- 133.5 ft
- Moderate stage
- 136 ft
- Major stage
- 140 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
676
WGUS44 KHGX 072222
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
422 PM CST Thu Jan 7 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
Trinity River at Riverside affecting Walker, San Jacinto, Polk
and Trinity Counties.
For the Trinity River...including Crockett, Riverside, Goodrich,
Romayor, Moss Bluff, Liberty...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 430 AM CST.
&&
TXC373-407-455-471-081030-
/O.NEW.KHGX.FL.W.0004.210108T0000Z-000000T0000Z/
/RVRT2.1.ER.210108T0000Z.210109T1200Z.000000T0000Z.NO/
422 PM CST Thu Jan 7 2021
The National Weather Service in League City has issued a
* Flood Warning for
the Trinity River at Riverside.
* From this evening until further notice.
* At 3:30 PM CST Thursday the stage was 133.4 feet.
* Flood stage is 133.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening and continue rising to a crest of 134.0 feet Saturday
morning.
* Impact...At 134.0 feet, Minor lowland flooding continues with the
boat ramp in the Deep River Plantation Subdivision in Walker
County inundated. Backwater flooding up Thomas Lake in Walker
County floods the boat ramp in the Green Rich Shores Subdivision
in Walker County.
* Flood History...This crest compares to a previous crest of 133.7
feet on 03/10/2018.
&&
LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
3087 9562 3088 9584
$$5 follow-up statements
939
WGUS84 KHGX 080209
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
809 PM CST Thu Jan 7 2021
...The Flood Warning continues for the following rivers in Texas...
Trinity River at Riverside affecting Walker, San Jacinto, Polk
and Trinity Counties.
For the Trinity River...including Crockett, Riverside, Goodrich,
Romayor, Moss Bluff, Liberty...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 815 AM CST.
&&
TXC373-407-455-471-081415-
/O.EXT.KHGX.FL.W.0004.000000T0000Z-210113T0000Z/
/RVRT2.1.ER.210108T0900Z.210109T1800Z.210112T1200Z.NO/
809 PM CST Thu Jan 7 2021
...The Flood Warning is now in effect until Tuesday evening...
The Flood Warning continues for
the Trinity River at Riverside.
* Until Tuesday evening.
* At 7:30 PM CST Thursday the stage was 133.4 feet.
* Flood stage is 133.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tonight to a crest of 134.0 feet early Saturday afternoon. It will
then fall below flood stage Tuesday morning.
* Impact...At 134.0 feet, Minor lowland flooding continues with the
boat ramp in the Deep River Plantation Subdivision in Walker
County inundated. Backwater flooding up Thomas Lake in Walker
County floods the boat ramp in the Green Rich Shores Subdivision
in Walker County.
* Flood History...This crest compares to a previous crest of 133.7
feet on 03/10/2018.
&&
LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
3087 9562 3088 9584
$$776
WGUS84 KHGX 081545
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
945 AM CST Fri Jan 8 2021
...The Flood Warning continues for the following rivers in Texas...
Trinity River at Riverside affecting Walker, San Jacinto, Polk
and Trinity Counties.
For the Trinity River...including Crockett, Riverside, Goodrich,
Romayor, Moss Bluff, Liberty...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 945 PM CST.
&&
TXC373-407-455-471-090345-
/O.CON.KHGX.FL.W.0004.000000T0000Z-210113T0000Z/
/RVRT2.1.ER.210108T0900Z.210109T1800Z.210112T1200Z.NO/
945 AM CST Fri Jan 8 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River at Riverside.
* Until Tuesday evening.
* At 7:30 PM CST Thursday the stage was 133.4 feet.
* Flood stage is 133.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
this morning to a crest of 134.0 feet early tomorrow afternoon. It
will then fall below flood stage Tuesday morning.
* Impact...At 134.0 feet, Minor lowland flooding continues with the
boat ramp in the Deep River Plantation Subdivision in Walker
County inundated. Backwater flooding up Thomas Lake in Walker
County floods the boat ramp in the Green Rich Shores Subdivision
in Walker County.
* Flood History...This crest compares to a previous crest of 133.7
feet on 03/10/2018.
&&
LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
3087 9562 3088 9584
$$
Cady344
WGUS84 KHGX 090123
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
723 PM CST Fri Jan 8 2021
...The Flood Warning continues for the following rivers in Texas...
Trinity River at Riverside affecting Walker, San Jacinto, Polk
and Trinity Counties.
For the Trinity River...including Crockett, Riverside, Goodrich,
Romayor, Moss Bluff, Liberty...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning at 730 AM CST.
&&
TXC373-407-455-471-091330-
/O.EXT.KHGX.FL.W.0004.000000T0000Z-210112T0600Z/
/RVRT2.1.ER.210108T0900Z.210109T1200Z.210111T1800Z.NO/
723 PM CST Fri Jan 8 2021
...The Flood Warning is now in effect until early Tuesday morning...
The Flood Warning continues for
the Trinity River at Riverside.
* Until late Monday night.
* At 6:30 PM CST Friday the stage was 133.7 feet.
* Flood stage is 133.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:30 PM CST Friday was 133.7 feet.
* Forecast...The river is expected to rise to a crest of 133.9 feet
tomorrow morning. It will then fall below flood stage early Monday
afternoon.
* Impact...At 134.0 feet, Minor lowland flooding continues with the
boat ramp in the Deep River Plantation Subdivision in Walker
County inundated. Backwater flooding up Thomas Lake in Walker
County floods the boat ramp in the Green Rich Shores Subdivision
in Walker County.
* Flood History...This crest compares to a previous crest of 133.7
feet on 03/10/2018.
&&
LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
3087 9562 3088 9584
$$176
WGUS84 KHGX 091502
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
902 AM CST Sat Jan 9 2021
...The Flood Warning continues for the following rivers in Texas...
Trinity River at Riverside affecting Walker, San Jacinto, Polk
and Trinity Counties.
For the Trinity River...including Crockett, Riverside, Goodrich,
Romayor, Moss Bluff, Liberty...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 900 PM CST.
&&
TXC373-407-455-471-100315-
/O.EXT.KHGX.FL.W.0004.000000T0000Z-210110T1200Z/
/RVRT2.1.ER.210108T0900Z.210109T0500Z.210110T0000Z.NO/
902 AM CST Sat Jan 9 2021
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the Trinity River at Riverside.
* Until Sunday morning.
* At 8:30 AM CST Saturday the stage was 133.7 feet.
* Flood stage is 133.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:30 AM CST Saturday was 133.7 feet.
* Forecast...The river is expected to fall below flood stage this
evening and continue falling to 131.5 feet Thursday morning.
* Impact...At 133.5 feet, Minor lowland flooding begins in the
vicinity of the gage with water in the Green Rich Shores
subdivision. Backwater flooding up Wright's Creek impacts
Plantation Drive in the Deep River Plantation subdivision.
* Flood History...This crest compares to a previous crest of 133.7
feet on 03/10/2018.
&&
LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
3087 9562 3088 9584
$$195
WGUS84 KHGX 100049
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
649 PM CST Sat Jan 9 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Trinity River at Riverside affecting Walker, San Jacinto, Polk
and Trinity Counties.
TXC373-407-455-471-100200-
/O.CAN.KHGX.FL.W.0004.000000T0000Z-210110T0049Z/
/RVRT2.1.ER.210108T0900Z.210109T0500Z.210110T0000Z.NO/
649 PM CST Sat Jan 9 2021
...The Flood Warning for the Trinity River at Riverside has been
cancelled...
The Flood Warning is cancelled for
the Trinity River at Riverside.
* At 6:30 PM CST Saturday the stage was 133.5 feet.
* Forecast...The river is expected to fall to 131.3 feet Thursday
evening.
&&
LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
3087 9562 3088 9584
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jan 7, 3:59 PM CST, 23 minutes earlier.
Area forecast discussion, Jan 7, 3:59 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
359 PM CST Thu Jan 7 2021
.SHORT TERM [Tonight Through Friday Night]...
Wrap around clouds continue over the northeastern 1/2 of the
region and will probably sag slightly further south into the early
evening then dissipate from south to north before midnight. Cool
temperature overnight with northerly winds. Skies remain mostly
clear to clear Friday so anticipate another dry day warming up a
few more degrees in the afternoon. High pressure over N TX slides
east and weakens as the next big weather making upper trough drops
into Utah turning winds northeast Friday night. Temperatures will
likely dip to near freezing over the north beneath the mostly
clear skies.
On a different note...NWS storm survey results in Texas City
indicated an EF-1 tornado on the ground for around 0.7 of a mile
with winds approaching 110 miles per hour last night around 613 PM.
For more detail see the PNSHGX issued earlier.
45
.LONG TERM [Saturday Through Thursday]...
The main focus of the long term period continues to be the potential
for snow and rain/snow mix across the northern half of the area this
weekend. While it remains quite a complex and messy forecast,
there's increasing confidence that portions of SE Texas will receive
their first measurable snowfall in over two years late on Sunday
into early Monday.
The deterministic EC/GFS solutions have come into a bit better
agreement regarding the synoptic pattern leading up to the event
during the earlier part of the weekend. As a 300mb longwave
trough/upper low approaches the Four Corners region overnight on
Saturday/early on Sunday, a surface cold front will advance towards
the northern counties. Meanwhile, a developing coastal
trough/surface low in the southwestern Gulf will push towards the
offshore waters, with associated moisture advection pushing total
PWs to around 1.0 in by Sunday afternoon. Furthermore, the region
will lie within the favorable left front quadrant of an upper jet
streak associated with the aforementioned upper low, providing ample
upper-level divergence for efficient/widespread precipitation.
Precipitation on Sunday will initiate as rain across the entirety of
the area. However, model soundings and 850mb temperatures to the
north of the Columbus-Conroe-Livingston line continue to show
favorable profiles for mixed phase precipitation to snow as
temperatures drop during the evening and overnight hours. NAM
continues to be fairly aggressive in depicting frontogenetically
enhanced snowfall across the northern third of the area during this
time frame, but given warmer temps with limited winter precip in GFS
solution and less aggressive EC solution, have opted to forecast a
"middle ground" for the time being. In general, snowfall amounts (if
accumulation does take place) will be largely driven by mesoscale
forcing and thus are not focusing on specific totals for now.
However, confidence is building that we'll see some form of
measurable snow during this event as model solutions continue to
converge. The rainfall threat from this event across the Houston
metro and areas south must also not be disregarded. The
aforementioned synoptic pattern will also prove favorable for the
development of locally heavy rainfall as the surface front/coastal
low traverse the area on Sunday and Monday.
A colder and quieter period is expected in the wake of the frontal
passage on Monday as the coastal low advances into the central Gulf.
Daytime highs in the upper 50s/lower 60s and overnight lows
generally in the 30s expected through mid-week as surface high
pressure develops over the area. A warming trend is expected by mid-
week as a more southwesterly flow pattern develops. No precipitation
is anticipated between Tuesday and Thursday at this time.
Cady
&&
.MARINE...
SCEC flags hoisted for the 20-60nm waters tonight through midnight as
winds of 15 to 20 knots gradually diminish after midnight.
Offshore flow will continue through Saturday morning then become
more easterly Saturday night strengthening and will looking for
SCA conditions with winds of 20-30 knots and seas building to 5-8
feet nearshore and 7-10 feet Sunday and Sunday night as the
coastal low tracks up the coast. Still some question as to the
exact track so this forecast is more in the middle of the pack for
the winds...if the system tracks more offshore then winds will
likely be stronger and weaker if it tracks as far north as
Galveston. Stay tuned. The impacts from this will be beach and low
lying coastal flooding, strong rip currents and may warrant a
coastal flood warning for more significant impacts with the
persistence of these stronger winds. The cold front should shove
off the coast early Monday and the strong winds should start
tapering off Monday afternoon.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 34 53 31 52 39 / 0 0 0 0 10
Houston (IAH) 38 56 35 54 41 / 0 0 0 0 10
Galveston (GLS) 47 54 44 52 49 / 0 0 0 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 3 PM CST this
afternoon for the following zones: Coastal waters from
Freeport to Matagorda Ship Channel TX out 20 NM...Coastal
waters from High Island to Freeport TX out 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION until midnight CST tonight
for the following zones: Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...45
LONG TERM/DSS...CADYIn the hours before
Local storm report, Jan 7, 11:21 AM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1121 AM CST THU JAN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO 2 ESE TEXAS CITY 29.40N 94.92W
01/06/2021 GALVESTON TX NWS EMPLOYEE
TORNADO DAMAGE TO APARTMENT COMPLEX AND
BUSINESSES.
&&
TJCThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 6:16 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston, Harris | 44 min |
| Jan 6, 6:28 PM CST | Special Marine Warning | HGX | 2 hr | |
| Jan 6, 6:28 PM CST | Tornado Warning | HGX | Galveston | 20 min |
| Jan 6, 6:41 PM CST | Tornado Warning | HGX | Chambers, Galveston | 19 min |
| Jan 6, 8:13 PM CST | Special Marine Warning | HGX | 32 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.